Dear Sir, from the last 6 months or so, i found that i started to have a white patch or discolouration at my left angle of mouth and mostly at upper lip. it is without any pain, or itching or oozing or any crust or bleeding. before it was small but now it is around 1cm at upper lip with angle of mouth. inside oral mucosa is also a little bit discloured. i consulted dermatologist, he prescribed me itraknonazole.despite using that the patch is there.earlier when i started itraknonazole. it looked as it is going normal, but ....i wan to ask what is this?
Two possibilities are there for such depigementation. Firstly,it can be due to tinea versicolor. Tinea versicolor is caused by a fungus that lives in the skin of almost all adults. Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. Treatment involves topical and oral antifungal medicines.
Second possibility is of vitiligo. It is a pigmentation disorder in which melanocytes (the cells that make pigment) in the skin are destroyed. As a result, white patches appear on the skin in different parts of the body. Diagnosis can be confirmed by external examination, blood tests to check skin cell count for melanocytes and biopsy of the skin patches.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.